Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 76, NWS Shreveport, LA

February 26, 2008Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2008, 1:16 AM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2008, 1:16 AM CST (07:16 UTC)
Expired
Feb 26, 2008, 1:45 AM CST
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 12:10 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260716
SVRSHV
LAC043-059-260745-
/O.NEW.KSHV.SV.W.0076.080226T0716Z-080226T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 AM CST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  CENTRAL LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 145 AM CST

* AT 112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF COLFAX...OR ABOUT NEAR BOYCE...AND MOVING EAST AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF DRY PRONG BY 120 AM CST...
  POLLOCK BY 125 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST
TUESDAY MORNING FOR NORTHWESTERN LOUISIANA.

LAT...LON 3141 9270 3169 9277 3169 9201 3148 9200
      3145 9222 3146 9227 3144 9229 3145 9235
      3138 9268
TIME...MOT...LOC 0716Z 261DEG 67KT 3144 9262

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 260728
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 AM CST TUE FEB 26 2008

LAC043-059-260745-
/O.CON.KSHV.SV.W.0076.000000T0000Z-080226T0745Z/
GRANT LA-LA SALLE LA-
128 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR CENTRAL LA SALLE AND GRANT PARISHES...

AT 122 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF POLLOCK...OR ABOUT 9 MILES NORTHWEST OF
PINEVILLE...MOVING EAST AT 75 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT POLLOCK AND THOMPSON FERRY 
THROUGH 145 AM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST
TUESDAY MORNING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3141 9270 3169 9277 3169 9201 3148 9200
      3145 9222 3146 9227 3144 9229 3145 9235
      3138 9268
TIME...MOT...LOC 0728Z 261DEG 67KT 3147 9236

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:36 AM CST, 40 minutes earlier.

Area forecast discussion, Feb 26, 12:36 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CST TUE FEB 26 2008

.UPDATE...

UPDATED TEXT AND GRID ZONES TO REFLECT CURRENT SVR WATCHES 75 AND
76. CLEARED POPS BEHIND THE FRONT AND WENT WITH 50 CENTS AHEAD OF
THE FRONTAL BOUNDARY. MORE UPDATES WILL LIKELY COME IN THE NEXT
COUPLE OF HOURS...AS WE CLEAR MORE PORTIONS OF THE WATCH AS THE
THUNDERSTORM ACTIVITY PROGRESSES TO THE EAST.

ELEVEN

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL BE CONTINUE TO SPREAD EAST AND
SOUTHEAST ACROSS PARTS OF DEEP EAST TEXAS...NORTHWEST AND NORTH
CENTRAL LOUISIANA AND PARTS OF SOUTHWEST ARKANSAS. THE WINDS
AHEAD OF THE FRONT WILL BE FROM THE SOUTH TO SOUTHWEST AROUND 6 TO
12 KNOTS. AFTER THE BAND OF SHOWERS AND THUNDERSTORMS PASS CEILINGS
AND VISIBILITIES WILL BE MVFR TO IFR WITH WINDS BECOMING WESTERLY
IN THEIR WAKE  WITH A BRIEF PERIOD OF CLEAR TO SCATTERED CLOUDS
AROUND FL250. WINDS WILL THEN SHIFT TO THE NORTHWEST AND PREVAIL
FROM 320 TO 340 WITH SPEEDS OF 10 TO 15 KNOTS WITH HIGHER GUSTS TO
NEAR 20 TO 25 KNOTS. DURING THE LATE NIGHT WINDS WILL BE INCREASING
AND CONTINUE TO BE QUITE GUSTY WITH SPEEDS OF 20 TO 30 KNOTS.
THE WINDS WILL CONTINUE TO BE STRONG DURING THE DAY TUESDAY WITH
SPEEDS OF 15 TO 20 KNOTS SUSTAINED WITH GUSTS TO NEAR 35 KNOTS.
THESE WINDS WILL START TO DECREASE INTO THE LATE AFTERNOON AND NEAR
26/23Z TO 27/01Z. AN AREA OF CLOUDS AROUND FL25 WILL BE SPREADING
SOUTH INTO FOUR STATE REGION LATER INTO THE NIGHT IN THE COLD AIR
MOVING INTO THE REGION FROM THE NORTHWEST WITH THOSE CLEARING
AROUND MID DAY TUESDAY. /06/

&&

.UPDATED POINT TEMPS/POPS...
SHV  44  57  30  56 /  10   0   0   0
MLU  45  57  29  54 /  50   0   0   0
DEQ  38  52  24  54 /  10   0   0   0
TXK  42  55  30  57 /  10   0   0   0
ELD  42  55  27  55 /  10   0   0   0
TYR  42  59  31  59 /  10   0   0   0
GGG  43  58  30  58 /  10   0   0   0
LFK  45  65  29  61 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

11/06
Hazardous weather outlook, Feb 25, 12:00 PM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON FEB 25 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

GUSTY SOUTH WINDS...WILL INCREASE DURING THE AFTERNOON AS A COLD
FRONT APPROACHES FROM THE WEST. WIND SPEEDS OF 15 TO 25 MPH...
GUSTING TO 30 MPH...IN PARTS OF TEXAS AND SOUTHEAST OKLAHOMA THIS
AFTERNOON...ARE EXPECTED.

TONIGHT...THUNDERSTORMS WILL BE POSSIBLE AS A FAST MOVING COLD FRONT
MOVES THROUGH THE FOUR STATE AREA.  CHANCES WILL BE BEST IN
SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA.  ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...SMALL
HAIL...BRIEF GUSTY WINDS...AND BRIEF HEAVY RAINFALL.  A FEW STORMS
COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TONIGHT.

VII

In the hours before

Local storm report, Feb 25, 10:39 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             SHREVEPORT              32.47N 93.80W
02/25/2008  E0.88 INCH       CADDO              LA   BROADCAST MEDIA

            REPORTED IN THE NORTH HIGHLANDS AREA

&&

12
Local storm report, Feb 25, 10:40 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             BENTON                  32.69N 93.74W
02/25/2008  E0.75 INCH       BOSSIER            LA   LAW ENFORCEMENT

            HAIL FELL FOR 3 MINUTES WITH THE HEAVY RAIN.

&&

04
Local storm report, Feb 25, 10:59 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             RUSK                    31.80N 95.15W
02/25/2008  E0.88 INCH       CHEROKEE           TX   BROADCAST MEDIA

&&

04
Local storm report, Feb 25, 11:00 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             EL DORADO               33.22N 92.66W
02/25/2008  E0.88 INCH       UNION              AR   LAW ENFORCEMENT

&&

12
Local storm report, Feb 25, 11:04 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     7 NE EL DORADO          33.29N 92.58W
02/25/2008                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ALONG HYW 167 BETWEEN EL DORADO AND CALION

&&

12
Local storm report, Feb 26, 12:14 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             MOUNT VERNON            33.17N 95.22W
02/25/2008  E0.75 INCH       FRANKLIN           TX   LAW ENFORCEMENT

0801 PM     HAIL             5 SE HAYNESVILLE        32.91N 93.09W
02/25/2008  E0.88 INCH       CLAIBORNE          LA   PUBLIC

            REPORTED BY LOCAL RESTAURANT

0824 PM     HAIL             PITTSBURG               33.00N 94.97W
02/25/2008  E0.75 INCH       CAMP               TX   FIRE DEPT/RESCUE

0835 PM     HAIL             5 NNE HUGHES SPRINGS    33.07N 94.60W
02/25/2008  E0.75 INCH       CASS               TX   LAW ENFORCEMENT

0903 PM     HAIL             LEWISVILLE              33.36N 93.58W
02/25/2008  E0.75 INCH       LAFAYETTE          AR   LAW ENFORCEMENT

0905 PM     HAIL             STAMPS                  33.36N 93.50W
02/25/2008  E0.75 INCH       LAFAYETTE          AR   LAW ENFORCEMENT

0913 PM     HAIL             6 S MOUNT ENTERPRISE    31.83N 94.68W
02/25/2008  E0.75 INCH       NACOGDOCHES        TX   PUBLIC

            HAIL FELL FOR ABOUT 2 MINUTES

0915 PM     HAIL             2 NNW TIMPSON           31.93N 94.41W
02/25/2008  E0.25 INCH       SHELBY             TX   LAW ENFORCEMENT

            HAIL FELL FOR ABOUT TWO MINUTES. WEB REPORT.

0916 PM     HAIL             11 W GARRISON           31.82N 94.68W
02/25/2008  E0.50 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL FOR 5 MINUTES COVERING HIS PORCH

0946 PM     HAIL             SSW CENTER              31.79N 94.18W
02/25/2008  E0.75 INCH       SHELBY             TX   LAW ENFORCEMENT

            HAIL FELL FOR ABOUT 2 MINUTES COVERING THE GROUND.

0955 PM     HAIL             SMACKOVER               33.36N 92.73W
02/25/2008  E1.00 INCH       UNION              AR   LAW ENFORCEMENT

            SHERIFFS OFFICE IN SMACKOVER

1000 PM     HAIL             RUSK                    31.80N 95.15W
02/25/2008  E0.88 INCH       CHEROKEE           TX   BROADCAST MEDIA

1005 PM     TSTM WND DMG     7 NE EL DORADO          33.29N 92.58W
02/25/2008                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ALONG HYW 167 BETWEEN EL DORADO AND CALION

1010 PM     HAIL             BENTON                  32.69N 93.74W
02/25/2008  E0.75 INCH       BOSSIER            LA   LAW ENFORCEMENT

            HAIL FELL FOR 3 MINUTES WITH THE HEAVY RAIN.

1025 PM     HAIL             SHREVEPORT              32.47N 93.80W
02/25/2008  E0.88 INCH       CADDO              LA   BROADCAST MEDIA

            REPORTED IN THE NORTH HIGHLANDS AREA

1035 PM     HAIL             EL DORADO               33.22N 92.66W
02/25/2008  E0.88 INCH       UNION              AR   LAW ENFORCEMENT

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 7:48 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster57 min
Feb 25, 8:18 PM CSTSevere Thunderstorm WarningSHVClaiborne, Union33 min
Feb 25, 9:54 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo66 min
Feb 25, 10:07 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster53 min
Feb 26, 12:40 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine35 min
Feb 26, 12:45 AM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn30 min
Feb 26, 1:20 AM CSTSevere Thunderstorm WarningSHVLaSalle10 min
Feb 26, 1:46 AM CSTSevere Thunderstorm WarningSHVLaSalle14 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.